Jump to content

Low Blood Pressure symptoms while on Lamotrigine


Recommended Posts

For the past couple weeks I've had a return of headaches, and I was just chalking them up to lamotrigine headaches. Then in just the last few days, I've been light headed and dizzy when standing up after sitting for awhile. This morning, it was so bad I had to hold onto the desk and sit back down so as not to fall. Most of my life I had normal-low blood pressure, 90/60 being an average reading for me, and I've had this issue off and on. The past few years, however, my blood pressure had gone up (120/70 back in March) but I was also obese (now down to just overweight after losing 30lbs). The patient info sheet on lamotrigine does list postural hypotension as an infrequent side effect.

I have been dieting to lose weight, but have recently INCREASED the calories I eat each day, so I don't think it's due to not eating enough. I am also trying to pay attention to make sure I drink enough water. I have increased my coffee recently, but I would have thought that would raise my blood pressure, not lower it.

I will speak to my pdoc about it at our next appt.

Until then, if you've dealt with this, were you able to treat the low blood pressure and stay on lamotrigine? I'm the most stable I've ever been (and was even more so before I stopped Abilify) and I'd really like to keep taking this med.

Link to comment
Share on other sites

Postural hypotension is a side effect that several meds have. Some people deal with this side effect by taking care not to raise too quickly. That is what I did when I took TCA's, which some can cause postural hypotension.

I found this side effect very manageable.

nf

Link to comment
Share on other sites

Maybe I'm just not used to it anymore (I do remember it used to happen with some frequency when I was younger).

Was just thinking back - I did also do a big stretch of arms over head just before I tried to stand up (from sitting in front of the computer) this morning when it was so bad - maybe I need to pay better attention and give myself a moment to stretch, THEN try to get up slowly. Although I certainly wasn't bounding out of my chair this morning either :P

Thanks for letting me know that it's not a big deal for you to just deal with it - that does help.

Link to comment
Share on other sites

I would make an appt with your GP. It's too easy to assume that the problem is the meds. Unless you were just at the doc's, go get a check up. There can be other causes. I thought my high bp was related to meds. I've since had bypass surgery which proved that med theory oh so incredibly wrong.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...